MAUDE Adverse Event Report: SMITH & NEPHEW, INC. P-L VLP 3.5MM PM-P TIBIA LK PL 7H R 98MM; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. P-L VLP 3.5MM PM-P TIBIA LK PL 7H R 98MM; PLATE, FIXATION, BONE
Catalog Number 72820207
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Information (3190)
Date of Event 06/04/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a surgical intervention was performed due to a broken plate.The plate was removed.
 
Additional Manufacturer Narrative
The associated peri-loc vlp proximal tibial plate was not returned for evaluation.No clinical relevant information was provided, therefore, a thorough medical investigation could not be performed.However, should a fragment of the "blocked screw" be retained in the bone, it is an implantable alloy, although it remains unknown if micro-motion is possible.The patient impact beyond the revision procedure itself cannot be determined based on information provided.No further medical assessment is warranted at this time.Our investigation including a review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.Without the return of the actual product involved, our investigation of this report is inconclusive. no further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.Should additional information be received, the complaint will be reopened.

Brand Name
P-L VLP 3.5MM PM-P TIBIA LK PL 7H R 98MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7648779
Report Number1020279-2018-01228
Device Sequence Number1512544
Product Code HRS
UDI-Device Identifier00885556067062
UDI-Public00885556067062
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K062216
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number72820207
Device Lot Number16FM02809
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/04/2018
Supplement Date Received by Manufacturer06/04/2018
Initial Report FDA Received Date06/28/2018
Supplement Report FDA Received Date10/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age31 YR